MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 SOFT STRAIGHT 200CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 SOFT STRAIGHT 200CM; WIRE, GUIDE, CATHETER
Catalog Number M00326010
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/27/2024
Type of Reportable Event Serious Injury
Event or Problem Description
During an aneurysm embolization procedure, the operator placed a long sheath to left ica (internal carotid artery) petrous segment and then placed dac device (distal access catheter ) with the subject guidewire to place the dac device to cavernous segment.The subject guidewire was withdrawn and delivered the microcatheter tip to go into aneurysm and then filled with coil.Then used the second microcatheter to go to left mca (middle cerebral artery) distal and deployed a flow diverter stent.After deployment, the operator used microcatheter to work with a subject guidewire to message the stent inside of it, and then dsa (digital subtraction angiography) showed the subject guidewire was fractured.The retriever device was used to remove the fractured guidewire and finished the procedure.No other information was provided.
 
Event or Problem Description
 
Additional Manufacturer Narrative
D4 expiration date added.D4 gtin updated h4 manufacturing date added.There are controls in the manufacturing process to ensure the product met specifications upon release.The subject device is not available; therefore, visual and functional testing as well as physical analysis cannot be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.It was reported that after deployment the operator used microcatheter to work with a guidewire to message the stent inside of it, and then dsa (digital subtraction angiography) showed the guidewire fractured.The operator then delivered a retriever to try to catch the guidewire out and finished the procedure.Additional information provided states that the device was prepared for use as per the directions for use, the device was confirmed to be in good condition during preparation/prior to use on the patient, continuous flush set up and maintained throughout the clinical procedure and the patients anatomy was moderately tortuous.The guidewire tip was shaped and there was no friction experienced during the procedure.It is probable that the guidewire was damaged during the attempt to message the flow diverter stent with the microcatheter and guidewire.The patients anatomy may also have contributed to the guidewire damage.An assignable cause of procedural factors will be assigned to the reported event of guidewire broken/fractured during use, as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.

Brand Name
SYNCHRO2-14 SOFT STRAIGHT 200CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key19833548
Report Number3012931345-2024-00139
Device Sequence Number18170562
Product Code DQX
UDI-Device Identifier04546540688729
UDI-Public(01)04546540688729(17)260731(10)0000541162
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K053268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Catalogue NumberM00326010
Device Lot Number0000541162
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/05/2024
Supplement Date Received by Manufacturer09/30/2024
Initial Report FDA Received Date07/25/2024
Supplement Report FDA Received Date10/17/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6F LONG SHEATH (STRYKER).; COIL (UNKNOWN MANUFACTURER).; DAC (STRYKER).; FLOW DIVERTER STENT (STRYKER).; MICROCATHETER (UNKNOWN MANUFACTURER).; STENT RETRIEVER (STRYKER).
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexUnknown
Patient RaceAsian